A Week Off
I have completed 2 rounds of standard chemotherapy this week. The last several weeks have been difficult.
The cancer is not making me sick – the cancer is almost gone. It is the chemo side effects that are keeping me from feeling as good as I used to feel. The chemo is poisons that kill the cancer, hopefully, without killing me as well.
The side effects are cumulative and my body is just not happy hosting six months of nausea, neuropathy of the hands and feet and bladder muscles, and swollen mouth and tongue. The taste buds are not doing well either.
In addition, there is the feeling of almost total exhaustion. The Oncologist tells me the nausea and exhaustion will be gone in three weeks or so, but the nerves may take months to heal.
When I had my last treatment, I asked to skip the oxy-platin (?) that caused the tingling and numbness and “chemo incontenance.” The Oncologist omitted it, so maybe the side effects will all subside a bit earlier.
I expect to feel great in 3 weeks when I go to AFICC. I can’t wait!
I hope to write the next installment in “My Sister Made Me Do It!” in a few days as I get healthier and stronger.
An Unusual Announcement:
- I probably won’t be in the chat for the next few weeks until I get back from AFICC. But please go ahead and chat, about me or not.
- Chat every Sunday evening at 7 to 8 pm Eastern time (GMT-5). Go to Chat.Quiltropolis.Com choose a user name, select “The Screaming Mimis” from the drop-down list, and click the “Join Chat” button. You don’t have to be a member to join the chat, but we’d love to have you as a member of the group.